Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Groups Complexity Cryptology

Managing Editor: Shpilrain, Vladimir / Weil, Pascal

Editorial Board: Ciobanu, Laura / Conder, Marston / Dehornoy, Patrick / Eick, Bettina / Elder, Murray / Fine, Benjamin / Gilman, Robert / Grigoriev, Dima / Ko, Ki Hyoung / Kreuzer, Martin / Mikhalev, Alexander V. / Myasnikov, Alexei / Perret, Ludovic / Roman'kov, Vitalii / Rosenberger, Gerhard / Sapir, Mark / Thomas, Rick / Tsaban, Boaz / Capell, Enric Ventura

CiteScore 2017: 0.32

SCImago Journal Rank (SJR) 2017: 0.208
Source Normalized Impact per Paper (SNIP) 2017: 0.322

Mathematical Citation Quotient (MCQ) 2017: 0.32

See all formats and pricing
More options …

Growth rate of an endomorphism of a group

Kenneth J. Falconer / Benjamin Fine / Delaram Kahrobaei
  • Doctoral Program in Computer Science, CUNY Graduate Center, City University of New York, New York, NY 10016, USA.
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2011-11-03 | DOI: https://doi.org/10.1515/gcc.2011.011


Bowen defined the growth rate of an endomorphism of a finitely generated group and related it to the entropy of a map ƒ : MM on a compact manifold. In this note we study the purely group theoretic aspects of the growth rate of an endomorphism of a finitely generated group. We show that it is finite and bounded by the maximum length of the image of a generator. An equivalent formulation is given that ties the growth rate of an endomorphism to an increasing chain of subgroups. We then consider the relationship between growth rate of an endomorphism on a whole group and the growth rate restricted to a subgroup or considered on a quotient. We use these results to compute the growth rates on direct and semidirect products. We then calculate the growth rate of endomorphisms on several different classes of groups including abelian and nilpotent.

Keywords.: Growth rate; endomorphism; nilpotent groups; polycyclic groups

About the article

Received: 2010-12-28

Revised: 2011-03-18

Published Online: 2011-11-03

Published in Print: 2011-12-01

Citation Information: Groups – Complexity – Cryptology, Volume 3, Issue 2, Pages 285–300, ISSN (Online) 1869-6104, ISSN (Print) 1867-1144, DOI: https://doi.org/10.1515/gcc.2011.011.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Journal of the Australian Mathematical Society, 2017, Volume 102, Number 02, Page 163
Dikran Dikranjan and Anna Giordano Bruno
Advances in Mathematics, 2016, Volume 298, Page 612

Comments (0)

Please log in or register to comment.
Log in